Alert archive / Alabama / River Flood Warnings in 2010

River Flood Warning 46, NWS Mobile, AL

April 25, 2010Choctaw County, Clarke County, Washington County, Alabama

NWS Mobile, AL issued this river flood warning at Apr 25, 2010, 10:51 AM CDT for Choctaw County, Clarke County, Washington County, Alabama. It took effect at Apr 29, 2010, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 25, 2010, 10:51 AM CDT (15:51 UTC)
In effect from
Apr 29, 2010, 10:00 AM CDT
Expired
Apr 27, 2010, 9:40 AM CDT
In force
Issued by
NWS Mobile, AL
Flood severity
Minor

Counties Choctaw County, AL, Clarke County, AL, Washington County, AL

The radar

The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Coffeeville Dam (CLDA1). The gauge peaked at 33.44 ft at Apr 25, 2010, 7:00 PM CDT.

actionminormoderate2530354004/2504/2604/2704/28
Action stage
24 ft
Minor stage
29 ft
Moderate stage
40 ft
Major stage
47 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02469761, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WGUS44 KMOB 251551
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL 
1051 AM CDT SUN APR 25 2010



...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVER IN ALABAMA... 

  TOMBIGBEE RIVER NEAR COFFEEVILLE DAM AFFECTING CHOCTAW...CLARKE AND WASHINGTON
  COUNTIES.

.HEAVY RAINFALL HAS OCCURRED OVER THE PAST 24 TO 48 HOURS. AS A RESULT...RIVER
LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING IS NOW IN EFFECT.  

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

ALC023-025-129-261551-
/O.NEW.KMOB.FL.W.0046.100429T1500Z-000000T0000Z/
/CLDA1.1.ER.100429T1500Z.100430T1200Z.000000T0000Z.NO/
1051 AM CDT SUN APR 25 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER NEAR COFFEEVILLE DAM
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE
* AT 10AM SUNDAY THE STAGE WAS...11.3 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 29 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THURSDAY MORNING AND CONTINUE TO 
  RISE TO NEAR 29.7 FEET BY FRIDAY MORNING. ADDITIONAL RISES ARE POSSIBLE 
  THEREAFTER.
* AT 29 FEET...PASTURELAND IN THE AREA WILL BECOME FLOODED AND LIVESTOCK NEED 
  TO BE MOVED TO HIGHER GROUND.

$$
1 follow-up statement
531 
WGUS84 KMOB 271440
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
940 AM CDT TUE APR 27 2010
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA...
 
  TOMBIGBEE RIVER NEAR COFFEEVILLE DAM AFFECTING CHOCTAW...CLARKE AND 
  WASHINGTON COUNTIES.
  TOMBIGBEE RIVER NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON 
  COUNTIES.

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

ALC023-025-129-271510-
/O.CAN.KMOB.FL.W.0046.000000T0000Z-100427T1440Z/
/CLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
940 AM CDT TUE APR 27 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE TOMBIGBEE RIVER NEAR COFFEEVILLE DAM
* AT 9AM TUESDAY THE STAGE WAS 23.1 FEET 
* FLOOD STAGE IS 29.0 FEET


$$

ALC023-025-129-271510-
/O.CAN.KMOB.FL.W.0047.000000T0000Z-100427T1440Z/
/LRYA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
940 AM CDT TUE APR 27 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE TOMBIGBEE RIVER NEAR LEROY
* AT 8AM TUESDAY THE STAGE WAS 18.1 FEET 
* FLOOD STAGE IS 24.0 FEET


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 25, 5:10 AM CDT, 5 hours 41 minutes earlier.

Area forecast discussion, Apr 25, 5:10 AM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
510 AM CDT SUN APR 25 2010

.SHORT TERM [TODAY AND TONIGHT]...THE COLD FRONT EXTENDING FROM
NORTHWEST ALABAMA TO MERIDIAN TO SOUTHWEST LOUISIANA THIS MORNING
WILL MOVE ACROSS THE AREA TODAY. SKIES WILL REMAIN GENERALLY CLEAR
TODAY AS THE FRONT MOVES ACROSS THE AREA. IN THE WAKE OF THE
FRONT...DRIER AIR WILL BEGIN TO FILTER INTO THE REGION. HIGHS ARE
EXPECTED TO BE SEVERAL DEGREES ABOVE SEASONAL NORMALS TODAY AS THE
AREA SHOULD REACH THE MID 80S INLAND AND LOWER 80S ALONG THE COAST.
LOWS TONIGHT WILL BE IN THE MID 50S TO AROUND 60 WHICH IS NEAR
SEASONAL NORMALS. /04

[MONDAY THROUGH TUESDAY NIGHT]...A SECONDARY FRONTAL PASSAGE LATE
SUNDAY WILL BRING A COOLER AND DRIER NORTHWESTERLY FLOW TO THE AREA
FOR MONDAY...WITH HIGHS RANGING FROM 78 TO 83 DEGREES. LOWS MONDAY
NIGHT WILL FALL BACK INTO LOW TO MID 50S NORTH OF I-10...WITH UPPER
50S ALONG THE COAST. A MID/UPPER LEVEL LOW PRESSURE SYSTEM OVER THE
MIDDLE MISSISSIPPI RIVER VALLEY LATE MONDAY WILL MOVE SOUTHEAST AND
OPEN INTO A SHORTWAVE ON TUESDAY...MOVING THROUGH THE BASE OF THE
LONG WAVE TROUGH. ENOUGH RESIDUAL MOISTURE SHOULD BE AROUND FOR
ISOLATED LIGHT SHOWERS TO DEVELOP ACROSS THE FORECAST AREA LATE
MONDAY NIGHT AND TUESDAY MORNING DUE TO ENHANCED LIFT AHEAD OF THE
WAVE...AND DECREASED STABILITY AS 700 MB TEMPERATURES DROP FROM 3C
TO NEAR FREEZING. THE SHORTWAVE WILL EXIT EAST OF THE AREA QUICKLY
BY TUESDAY AFTERNOON...FOLLOWED BY DRY CONDITIONS THROUGH TUESDAY
NIGHT. THE COOLEST TEMPERATURES OF THE WEEK WILL OCCUR ON TUESDAY
WITH AFTERNOON HIGHS IN THE LOW TO MID 70S. TUESDAY NIGHT LOWS WILL
FALL INTO THE MID TO UPPER 40S NORTH OF I-10 AND THE LOWER 50S SOUTH
OF I-10. /22

.LONG TERM [WEDNESDAY THROUGH SUNDAY]...THE DRY CONDITIONS WILL
CONTINUE WEDNESDAY AND THURSDAY...WITH ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS RETURNING FRIDAY THROUGH SUNDAY AS THE NEXT STORM
SYSTEM APPROACHES THE REGION FROM THE WEST. TEMPERATURES WILL
MODERATE WEDNESDAY AND THURSDAY AND THEN CLIMB ABOVE NORMAL FRIDAY
THROUGH SUNDAY. /22

&&

.MARINE...A COLD FRONT WILL MOVE EAST ACROSS THE MARINE AREA TODAY.
SOUTHWESTERLY WINDS WILL SLOWLY DIMINISH SOMEWHAT BY LATE THIS
MORNING. HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH WEDNESDAY
THEN SHIFTS EAST OF THE AREA ON THURSDAY AS ANOTHER LOW PRESSURE
SYSTEM ADVANCES ACROSS THE PLAINS WITH LIGHT WESTERLY TO NORTHERLY
WINDS BECOMING SOUTHERLY FOR WEDNESDAY AND THURSDAY. /04

&&

.AVIATION [12Z ISSUANCE]...VFR CONDITIONS EXPECTED FOR THE NEXT 24
HOURS. SOUTHWEST WINDS WILL REMAIN LIGHT THROUGH 16Z THEN BEGIN TO
INCREASE DURING THE AFTERNOON HOURS. /04

&&

.FIRE...DRIER CONDITIONS WILL RETURN TODAY THROUGH MONDAY...WITH
LOWEST AFTERNOON RELATIVE HUMIDITY VALUES FALLING INTO THE LOWER 30S
ACROSS ALL THE INTERIOR SECTIONS. A RED FLAG WARNING IS NOW IN
EFFECT FOR THE INLAND PORTIONS OF THE WESTERN FLORIDA PANHANDLE THIS
AFTERNOON...AND FIRE WEATHER WATCH HAS BEEN POSTED FOR MONDAY
AFTERNOON. ISOLATED LIGHT SHOWERS WILL DEVELOP ACROSS THE AREA LATE
MONDAY NIGHT AND TUESDAY MORNING...WITH THE DRY CONDITIONS RETURNING
MID WEEK. LOW LEVEL MOISTURE AND INCREASING RAIN CHANCES WILL RETURN
LATE IN THE WEEK AS SURFACE HIGH PRESSURE MOVES EAST OF THE AREA. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      86  58  81  55 /  00  05  05  20
PENSACOLA   84  63  80  59 /  05  05  05  10
DESTIN      80  64  78  60 /  10  05  05  10
EVERGREEN   85  58  80  52 /  00  05  05  20
WAYNESBORO  84  57  79  53 /  00  10  05  20
CAMDEN      84  57  79  52 /  05  10  05  20
CRESTVIEW   87  56  83  53 /  05  05  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 1 PM SUNDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM 1 PM MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 25, 5:30 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT SUN APR 25 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-271200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
530 PM CDT SUN APR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA...

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE RISK OF HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER WILL NOT BE REQUIRED THROUGH THE PERIOD.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:09 PM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw51 min
Apr 25, 10:54 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington47 hr

Nearby

River Flood Warnings in Alabama, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.